The coil causing hair loss?: Over the past... - Endometriosis UK

Endometriosis UK

62,266 members48,493 posts

The coil causing hair loss?

ilytotoro profile image
5 Replies

Over the past year I have started to notice significant hair loss at the front of my head. I have never noticed this before the coil and have no other reasons for the hair loss.

Has anyone else experienced this?

I would hate to have to remove the coil as its the only thing thats helped with endo pain.

5 Replies
Ambersun1 profile image
Ambersun1

I have the coil and have noticed my hair thinning but not too extreme I would remove it. My hormones are up and down so I just put it down to that. 😊

Cammmie profile image
Cammmie

They did a study in new Zealand that showed it led to hair loss in women. It basically puts your body into perimenopause aka like menopause you have reduced levels of oestrogen so it will impact your hair and skin.

Hulaloops profile image
Hulaloops

Yes I have had this, it did slow down a lot after about 18 months with the coil but a few handfuls do still come out when I wash it, worse if my hair is longer. The thinner patches have regrown now and my hairline looks normal again but I do still notice it coming out. I found it hard to get the Dr to believe me on it too, but it did calm down eventually. Hope that helps xxx

BumbleE17 profile image
BumbleE17

Hair loss was one of the many horrible side effects I had when on the coil. I tried it for six months but couldn't handle it, so took it out and am now on the combined pill (Mercilon), which I tolerate much better.

Noodle1984 profile image
Noodle1984

I posted about this about a month or so ago. I’ve had the coil since February and it’s been hell. I now get way more cramping than I did before, probably the same amount of spotting. The biggest thing is that my scalp got super dry and I have the worst dandruff. I have switched shampoos to something more natural and it’s helped a tiny bit but not really a ton. My scalp is so itchy it has scabs all over and my hair is coming out in handfuls. My husband has to help clean my drain every week because there’s so much hair. I’m at a loss because I can’t safely take the pill because I have a blood clotting disorder. I might go back to taking vissane which really didn’t help a ton anyway. I keep hoping that maybe it’ll “settle” and I’ll be fine with it.

You may also like...